Alert archive / New Jersey / Small Craft Advisories in 2019
Small Craft Advisory 67, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Jul 24, 2019, 10:07 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2019, 10:07 AM EDT (14:07 UTC)
- Expired
- Jul 24, 2019, 6:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
848 WHUS71 KPHI 241407 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1007 AM EDT Wed Jul 24 2019 ANZ451>455-241900- /O.NEW.KPHI.SC.Y.0067.190724T1407Z-190724T1900Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1007 AM EDT Wed Jul 24 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect until 3 PM EDT this afternoon. * WINDS AND SEAS...Northeast winds 15 to 20 with gusts up to 25 kt. Seas 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
124 WHUS71 KPHI 241859 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 259 PM EDT Wed Jul 24 2019 ANZ451>454-242000- /O.CAN.KPHI.SC.Y.0067.000000T0000Z-190724T1900Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- 259 PM EDT Wed Jul 24 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Small Craft Advisory. $$ ANZ455-242200- /O.EXT.KPHI.SC.Y.0067.000000T0000Z-190724T2200Z/ Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 259 PM EDT Wed Jul 24 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...Northeast winds around 15 kt with gusts up to 20 kt. Seas 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
387 WHUS71 KPHI 242155 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 555 PM EDT Wed Jul 24 2019 ANZ455-242300- /O.EXP.KPHI.SC.Y.0067.000000T0000Z-190724T2200Z/ Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 555 PM EDT Wed Jul 24 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... Seas will continue to weaken through the evening so the Small Craft Advisory will be allowed to expire. $$ Staarmann
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jul 24, 9:17 AM EDT, 50 minutes earlier.
Area forecast discussion, Jul 24, 9:17 AM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 917 AM EDT Wed Jul 24 2019 .SYNOPSIS... A large area of high pressure is expected to build east over our region by the end of the work week, before shifting off shore by Saturday. It should remain off shore through the weekend. A cold front is expected to approach from the northwest during the first half of next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 915 AM Update...The rain/showers from last night are all offshore so we took out the slight chance POPs we had in for this morning along parts of the coast. Also, some minor adjustments to T/Td grids were made for this morning based on latest obs and trends but otherwise no changes to the forecast. Previous Discussion: Today will be the final chapter in an active pattern transition that has unfolded over the past several days. The most recent (and last which will track close enough to impact our area) low to develop along the slow-moving & now well-offshore frontal boundary will quickly track NE of our area this morning. In the wake of this feature an area of High Pressure, currently centered over the Central US, will begin to build eastward toward the area. At mid- lvls the slowly deamplifying longwave trough axis and cold pool will finally approach the area, although it will not completely clear the area until Thursday morning. As low-lvl flow begins to back more northerly and then northwesterly through the day, drier air will filter in with PWATs dropping down to about an inch by day's end. With the area now removed from the boundary and associated waves expect a quieter day with a good amount of sun. However, given cooling mid-lvl temps and some weak synoptic lift ahead of the upstream trough can't rule out some isolated showers this afternoon. Generally am not expecting much from any of these given the meager moisture/instability, and many areas will likely only see an increase in mid-lvl cumulus rather than any rainfall. It will be a fairly mild day with highs only topping out in the low- mid 80s and dewpoints generally in the low 60s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... Expecting a quiet night with clearing skies and generally light winds. Lows range will generally run in the mid 60s in Delmarva/urban corridor, with most other locations bottoming out in the low 60s apart from Poconos which may drop into the upper 50s. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Summary: Relative to the last several days, the period late this week into early next week should be relatively quiet. Starting Sunday, chances begin to increase for showers and thunderstorms ahead of the next cold front, which could arrive Tuesday into Wednesday. Details: Thursday through Saturday: At this point, I have kept the forecast dry through this period. However, a few models depict isolated showers thanks to a pair of mid level troughs either digging southeast over the region (as is the case with the trough on Thursday night), or developing over the region (as is the case with the short wave trough on Friday afternoon and evening). Having said that, there isn't a significant opportunity for moisture advection ahead of these short wave troughs, plus they will be trying to dig/develop as a broad mid and upper level ridge develops over the region. Thus, it looks very likely that our area will stay dry through the period. As for temperatures, I have stayed close to a blend of guidance, as I am hesitant to go with one source of guidance or even based on recent biases since we have see a significant pattern change over the past two days. Highs on Thursday should range from the mid 70s to mid 80s. As the cooler air mass modifies, and as 1000/500 mb thickness increases, we should see a modest warming trend Friday and Saturday. Sunday through Tuesday night: Chance for precipitation increases, mainly due to two factors. First, by Sunday, southerly return flow develops, bringing moisture advection (and possible return to dewpoints above 70) back to the region. Secondly, a cold front may begin to approach the region from the northwest. There is some question if the front will reach as far southeast as our region. The GFS has the front stalling north of the region, while the ECMWF shows the front dissipating as it approaches. None the less, we could see rain in response to a mid and upper level trough developing over the eastern U.S.. Temperature wise, there is quite a bit of uncertainty given the uncertainty with where the front will be. Therefore, I stayed with a blend of guidance, keeping highs mostly in the 80s to lower 90s. && .AVIATION /13Z WEDNESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...Generally VFR with some increase in mid-lvl clouds (generally 4-7k ft) or maybe even a weak passing shower this afternoon. Winds generally northerly around 10 kts with some gusts possible particularly at ACY. Tonight...VFR with winds generally 5 kts or less with variable direction. Outlook... Thursday through Sunday...Mostly VFR conditions are expected. Winds will be northwesterly Thursday at 5 to 10 kt, before becoming mostly light and variable. By Saturday, winds should settle out of the south or southwest at 5 to 10 kt. && .MARINE... Although Sub-SCA conditions are generally expected to prevail, seas may build to near 5 ft late this morning into early this afternoon over the Atlantic waters and northeasterly wind gusts over 20 kts are also possible. Winds are expected to come down to around 10 kts overnight with seas in the 3-4 ft range. Outlook... Thursday through Sunday...Winds and seas are expected to stay below SCA criteria. Rip Currents... NE winds 15-20 kts, combined with 4 foot seas will result in a moderate risk of rip currents at NJ shore today. The risk is expected to be low at Delaware beaches but a slight increase in winds, seas, or dominant wave period would result in a moderate risk. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Johnson Near Term...Carr/Fitzsimmons Short Term...Carr Long Term...Johnson Aviation...Carr/Johnson Marine...Carr/Johnson
Hazardous weather outlook, Jul 24, 3:21 AM EDT, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 321 AM EDT Wed Jul 24 2019 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-250730- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 321 AM EDT Wed Jul 24 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ014-024>026-250730- Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- 321 AM EDT Wed Jul 24 2019 This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...Today and tonight. There is a moderate risk for the formation of dangerous rip currents through this evening along the New Jersey shore. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-250730- Delaware Beaches- 321 AM EDT Wed Jul 24 2019 This Hazardous Weather Outlook is for southern Delaware. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-250730- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 321 AM EDT Wed Jul 24 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 10:34 PM EDT | Areal Flood Advisory | PHI | Mercer, Middlesex | 55 min |
Nearby
Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.